Alert archive / Colorado / Winter Storm Warnings in 2022

Winter Storm Warning 8, NWS Pueblo, CO

April 3, 20228 counties in Colorado

NWS Pueblo, CO issued this winter storm warning at Apr 3, 2022, 6:20 PM MDT for 8 counties in Colorado. It was in force for 15 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2022, 6:20 PM MDT (00:20 UTC)
Expired
Apr 4, 2022, 9:00 AM MDT
In force
15 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:30 PM MDTHEAVY SNOW 11.11 Wsw Rosita, CO2-4 INCH HOURLY SNOWFALL RATES ARE OCCURRING.
Apr 3, 7:11 PM MDTHEAVY SNOW 10.5Rosita, COSNOWING HEAVILY, 3-4 INCH HOURLY SNOWFALL RATES AT THIS TIME.
Apr 3, 8:03 PM MDTSNOW 55 W Westcliffe, COSTORM TOTAL SNOW SO FAR AT LOCATION. STILL SNOWING AT LOCATION.
Apr 3, 8:24 PM MDTSNOW 9.56 Sw Westcliffe, COSTORM TOTAL SNOW SO FAR AT LOCATION. STILL SNOWING AT LOCATION.
Apr 3, 9:15 PM MDTSNOW 14Rosita, COUPDATED SNOW TOTALS FROM PREVIOUS REPORT. STILL SNOWING AT LOCATION, WITH ABOUT 1 INCH PER HOUR.
Apr 3, 9:43 PM MDTSNOW 17.51 Wsw Rosita, COSTORM TOTAL SNOW SO FAR AT LOCATION. STILL SNOWING AT LOCATION.
Apr 4, 12:03 AM MDTSNOW 20.51 Wsw Rosita, COSTORM TOTAL SNOW SO FAR AT LOCATION. STILL LIGHTLY SNOWING AT LOCATION. LIQUID EQUIVALENT WAS 0.96IN.
Apr 4, 7:28 AM MDTHEAVY SNOW 95 W Westcliffe, COSTORM TOTAL WITH AND ADDITIONAL 4 INCHES SINCE 8 PM APRIL 3. STILL SNOWING AT LOCATION.
Apr 4, 7:37 AM MDTHEAVY SNOW 11.56 Sw Westcliffe, COSTORM TOTAL WITH AN ADDITIONAL 2 INCHES SINCE 830 PM 4/3/22.
Apr 4, 7:55 AM MDTSNOW 2.35 Nne Spanish Peaks, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS45 KPUB 040020
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
620 PM MDT Sun Apr 3 2022

COZ072-073-079-080-040830-
/O.UPG.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/
/O.NEW.KPUB.WS.W.0008.220404T0020Z-220404T1500Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
620 PM MDT Sun Apr 3 2022

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT MONDAY...

* WHAT...Heavy snow. Additional snow accumulations of up to 8 
  inches.

* WHERE...Northern Sangre de Cristo Mountains Between 8500 and 
  11000 Feet, Northern Sangre de Cristo Mountains Above 11000 
  Feet, Wet Mountains between 6300 and 10000 Feet and Wet 
  Mountains Above 10000 Feet Counties.

* WHEN...Until 9 AM MDT Monday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ078-040830-
/O.NEW.KPUB.WS.W.0008.220404T0020Z-220404T1500Z/
Wet Mountain Valley Below 8500 Feet-
620 PM MDT Sun Apr 3 2022

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT MONDAY...

* WHAT...Heavy snow. Total snow accumulations of 5 to 10 inches.

* WHERE...Wet Mountain Valley Below 8500 Feet County.

* WHEN...Until 9 AM MDT Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ075-040830-
/O.CON.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/
Southern Sangre de Cristo Mountains Above 11000 Feet-
620 PM MDT Sun Apr 3 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
MONDAY...

* WHAT...Snow. Additional snow accumulations of 4 to 6 inches.

* WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet 
  County.

* WHEN...Until 9 AM MDT Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
3 follow-up statements
175 
WWUS45 KPUB 040118
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
718 PM MDT Sun Apr 3 2022

COZ072-073-079-080-040930-
/O.CON.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
718 PM MDT Sun Apr 3 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY...

* WHAT...Heavy snow. Total snow accumulations by Monday morning
  will be 1 to 2 feet.

* WHERE...Wet Mountains between 6300 and 10000 Feet, Wet 
  Mountains Above 10000 Feet, Northern Sangre de Cristo 
  Mountains Above 11000 Feet and Northern Sangre de Cristo 
  Mountains Between 8500 and 11000 Feet Counties.

* WHEN...Until 9 AM MDT Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS... Multiple reports of heavy snow, with 2-4"
  snow rates, have been received, and will likely continue to the
  next few hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ078-040930-
/O.CON.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/
Wet Mountain Valley Below 8500 Feet-
718 PM MDT Sun Apr 3 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY...

* WHAT...Heavy snow. Total snow accumulations up to around 1 foot.

* WHERE...Wet Mountain Valley Below 8500 Feet County.

* WHEN...Until 9 AM MDT Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS... Multiple reports of heavy snow, with 2-4"
  snow rates, have been received, and will likely continue to the
  next few hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ075-040930-
/O.CON.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/
Southern Sangre de Cristo Mountains Above 11000 Feet-
718 PM MDT Sun Apr 3 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
MONDAY...

* WHAT...Snow. Additional snow accumulations of 3 to 5 inches.

* WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet 
  County.

* WHEN...Until 9 AM MDT Monday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
406 
WWUS45 KPUB 040930
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
330 AM MDT Mon Apr 4 2022

COZ072-073-079-080-041500-
/O.CON.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
330 AM MDT Mon Apr 4 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Heavy snow. Additional snow accumulations of up to two 
  inches.

* WHERE...Wet Mountains and northern Sangre de Cristo Mountains.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ078-041500-
/O.CON.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/
Wet Mountain Valley Below 8500 Feet-
330 AM MDT Mon Apr 4 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Heavy wet snow. Additional snow accumulations of up to 
  one inch.

* WHERE...Wet Mountain Valley Below 8500 Feet County.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ058-060-041730-
/O.NEW.KPUB.WW.Y.0017.220405T0300Z-220406T0600Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
330 AM MDT Mon Apr 4 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT MDT TUESDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations of up to 10 
  inches. Winds gusting as high as 75 mph.

* WHERE...Sawatch Mountains and Mosquito Mountains above 11000 
  feet

* WHEN...From 9 PM this evening to midnight MDT Tuesday night.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Very 
  strong winds could cause extensive tree damage.

* ADDITIONAL DETAILS...Heavy wind driven snow will cause drifting
  and low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ075-041500-
/O.CON.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/
Southern Sangre de Cristo Mountains Above 11000 Feet-
330 AM MDT Mon Apr 4 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to two 
  inches. Winds gusting as high as 35 mph.

* WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet 
  County.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
661 
WWUS45 KPUB 041446
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
846 AM MDT Mon Apr 4 2022

COZ072-073-079-080-041600-
/O.EXP.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
846 AM MDT Mon Apr 4 2022

...WINTER STORM WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

Snow showers in the area will come to an end by later morning. No
significant accumulations are expected.

$$

COZ078-041600-
/O.EXP.KPUB.WS.W.0008.000000T0000Z-220404T1500Z/
Wet Mountain Valley Below 8500 Feet-
846 AM MDT Mon Apr 4 2022

...WINTER STORM WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

Snow showers in the area will come to an end by later morning. No
significant accumulations are expected.

$$

COZ075-041600-
/O.EXP.KPUB.WW.Y.0016.000000T0000Z-220404T1500Z/
Southern Sangre de Cristo Mountains Above 11000 Feet-
846 AM MDT Mon Apr 4 2022

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

Snow showers will continue through late morning. Another 1 to 3
inches will be possible. 

$$

COZ058-060-042300-
/O.CON.KPUB.WW.Y.0017.220405T0300Z-220406T0600Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
846 AM MDT Mon Apr 4 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO MIDNIGHT MDT TUESDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations of up to 7 
  inches. Winds gusting as high as 75 mph.

* WHERE...Western Mosquito Range/East Lake County Above 11000 
  Feet and Eastern Sawatch Mountains Above 11000 Feet Counties.

* WHEN...From 9 PM this evening to midnight MDT Tuesday night.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Very 
  strong winds could cause extensive tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Hodanish

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 3, 3:30 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 3, 3:30 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
330 PM MDT Sun Apr 3 2022

.SHORT TERM...(This evening through Monday)
Issued at 320 PM MDT Sun Apr 3 2022

Key Messages:

1) Mtn snows, especially N Sangres.

2) Areas of dense fog late this and early tomorrow N El Paso county.

Currently...

A band of showers was noted from the La Garita mountains east-
northeast across El Paso county and then into NW KS. Lots a clouds
were noted over all of the mtns, while bands of clouds were noted
over parts of the plains. A cool front has moved across the region
with upslope flow noted over most of the plains. A weak 2ndry
front was likely moving south over the Palmer Divide per the gusty
northerly obs over this region.

Temps at 2 pm were generally in the L60s over a good part of the
plains and San Luis Valle (SLV), although 40s and 50s were noted
over parts of El Paso county. 20s were noted in the N mtns while 30s
over the S mtns.

Rest of Today and into Tonight...

Guidance is verifying pretty well with the band of precip that has
developed from the La Garitas into EL Paso county. This band is
expected to move slowly south and pick up in intensity a bit, and
this will bring some locally heavier high elevation snows to the
mtns, especially the N Sangres and higher elevations of the Wets,
while beneficial rains will fall over the SLV and Pueblo and El Paso
counties. The Wet Mtn valley will likely see a mix, with 1 to 3
inches of snow possible this evening. An inch or snow of snow cant
be ruled out over the higher elevations of N El Paso county tonight.
Any snow over N El Paso county will accumulate mainly on
grassy/elevated surfaces.

For areas which will see all rain, expect generally ~0.1 to ~0.2"
while the mtns will see higher liquid water equivalents with the
snowfall.

During the early morning hours (after midnight), the brunt of the
precip will push south, mainly south of US 50. Most of the plains,
generally east of the I-25 will not see all that much precip, except
for El Paso county.

One of the main concerns for the tonight period will be the
potential for locally dense fog to develop over the higher
elevations of the N El Paso county. With a favorable moist southerly
flow developing tonight and a saturated low level atmosphere,
conditions will be favorable for widespread dense fog. A dense fog
advisory may be needed tonight. Dense fog is explicitly in the NDFD
products for N El Paso county.

Tomorrow...

Flow in the lower levels is quickly going to respond to the strong
jet that will begin to move into the region later tomorrow. Surface
winds toward sunrise will pick up from the south and eventually
southwest and this should keep the low clouds/fog ongoing across N
El Paso county until mid level dry air moves in later in the
morning.

Morning precip over the SW mtns, and S SLV and S Sangres should end
north to south by mid to late morning.

By tomorrow afternoon over the plains, breezy south to southwesterly
flow will occur over the plains wind winds over the mtn tops will
begin to increase as the day progresses. With drier air moving into
the region, skies are expected to clear out most if not all regions.

Max temps will be mild across the region with readings in the 60s
plains and 55 to 60F over the SLV. Temps aloft will still be cold so
mtn tops temps will be in the 20s. \/Hodanish

.LONG TERM...(Monday night through Sunday)
Issued at 320 PM MDT Sun Apr 3 2022

Key messages:

1) Early Tuesday morning through early Wednesday morning, snow will
be possible over the mountains, mainly the northern Continental
Divide and the northern Sangre de Cristo Mountains. Some rain
showers will occur over the adjacent plains and northern San Luis
Valley. Thunder will be possible.

2) Spotty critical fire weather conditions will be a concern over
the southern plains for Tuesday. More widespread critical fire
conditions will be likely over the plains and San Luis Valley for
Wednesday. Spotty conditions will be possible again over the eastern
plains late Thursday afternoon and early evening. Windy conditions
will likely exist over the plains for all three days.

3) Snow showers will be possible over the mountains next Sunday.
Critical fire weather conditions will be possible over the plains.
Thunder could also be possible over the San Juan Mountains.

Detailed discussion:

Monday night...

Clearing will occur by Monday evening over the southern CWA as any
remaining showers over the Southern Sangre de Cristos come to an end
and subsequent high pressure building in. With some clouds still
around, temperatures will be slightly modified and cool to around
the  upper 30s to mid 40s over the plains and upper Arkansas River
Valley, and generally be in the upper teens and 20s for high country.

Tuesday through Thursday...

Another perturbation in the deepening longwave trough over central
CONUS will send the tail end of a major shortwave over the region on
Tuesday. This looks to be progressing eastward a little quicker than
previous model runs which will result in snow showers to beginning
over the northern Continental Divide by early in the morning. This
precipitation will then fill in further to the southeast over the
northern Sangre de Cristo Mountains and the Rampart Range, with a
few showers over the adjacent plains and upper Arkansas River
Valley, by later in the morning and afternoon. All precipitation
will end by early Wednesday morning. The tightening of the pressure
gradient will increase southwesterly winds ahead of the trough axis,
coupled with low relative humidity values, which will result in
critical fire weather conditions for the afternoon and early evening
over the southern plains and along the southern I-25 corridor. Winds
have been a little under for the NBM and therefore a blend of the
90th percentile was utilized once again as they were yesterday to
enhance these. The downsloping winds will also allow for
temperatures to be much warmer over the plains on Tuesday due to
subsidence, but then passage of the trough will usher in much cooler
temperatures for highs on Wednesday, returning closer to the
seasonal average or slightly under for most locations.

The main concern for Wednesday is going to be the likelihood of more
widespread critical fire weather conditions over most areas of the
plains, as well as over the San Luis Valley. An upper level jet over
Colorado coupled by the deepening low pressure system downstream
over the Great Lakes, and a ridge over the western CONUS further
amplifying with a strengthening high pressure, will enhance the
northerly wind flow over the CWA, and especially over the plains.
Critical fire weather concerns will also more than likely be in
place over the San Luis Valley as well. The NBM 90th percentile has
been used again to enhance these winds, and temperatures have been
slightly adjusted to be cooler for high temperatures on Wednesday
afternoon with 50s over the plains. Dewpoints have been slightly
adjusted down as well, using a NBM 10th percentile blend. At this
time, critical fire weather conditions are looking to be more
certain, especially with the expected winds being well above
criteria for the most critical part of the day.

On Thursday, the northerly winds will continue to be an issue over
the eastern plains and there could be some spotty areas of continued
critical fire weather concerns during the afternoon and early
evening. Winds will continue to weaken going into the later part of
the evening. Northerly flow will still keep the southeast Colorado
relatively cool, with highs still only topping out in the upper 50s
for most locations on the plains.

Friday through Sunday...

Deterministic models and ensemble members have changed quite a bit
from where they were yesterday with respect to a trough moving over
the area later in the day on Saturday. Instead, a ridge with a
positively tilted axis looks to transition over the region from
Friday through Saturday, and much deeper trough will be positioned
over the northwest CONUS on Sunday. The GFS shows there being an
upper level cut-off low over the southwest that gets absorbed into
the longwave trough, which could help to add more moisture into the
mid level southwesterly flow and allow for there to be some mountain
snow/valley rain to move in over the southwestern CWA on Sunday and
with enough instability could also result in a thunderstorm or two
over the San Juan Mountains. However, the ECMWF and Canadian do not
have the U/L Low feature and therefore precipitation from the trough
doesn't look to begin until Monday of next week. One thing that is
appearing to be certain is that the winds ahead of this trough will
increase with the downsloping southwesterly flow, which will bring
about warm max temperatures and possible critical fire weather
concerns across the plains for Sunday afternoon next weekend.
-Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 320 PM MDT Sun Apr 3 2022

KCOS...

Lots of low clouds, potential dense fog and some mixed precip will
be possible from later this evening into mid morning tomorrow at
KCOS. MVFR conditions. Weather is expected to go downhill in earnest
after 03 UTC this evening per NBM data analysis and be poor through
mid morning. IFR to LIFR conditions will be possible, with the worst
conditions expected around sunrise. Any snow will be wet in nature
and is not expected to stick on runway surfaces. Winds will be
upslope and generally light. Conditions should improve by mid to
late morning.

KPUB...

Lots of low clouds, potential dense fog and rain will be possible
from later this evening into mid morning tomorrow at KPUB. MVFR
conditions. Weather is expected to go downhill in earnest after 04
UTC this evening per NBM data analysis and be poor through mid
morning. IFR to LIFR conditions will be possible, with the worst
conditions expected around sunrise. Conditions should improve by mid
to late morning.

KALS...

Areas of showers (rain and snow) and lower cigs will be possible at
KALS, mainly after midnight and lasting into mid to late morning
tomorrow. Main concern will be MVFR conditions, but cant rule out
brief periods of LIFR in any snow showers which should develop.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 9 AM MDT Monday for COZ072-073-075-
079-080.

&&

SHORT TERM...HODANISH
LONG TERM...STEWARD
AVIATION...HODANISH
Hazardous weather outlook, Apr 3, 5:53 AM MDT, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
553 AM MDT Sun Apr 3 2022

COZ058>089-093>099-041200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
553 AM MDT Sun Apr 3 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Snow expected over the mountains, with 8-12 inches expected over the
northern Sangre de Cristo Mountains and 5-8 inches expected over the
Wet Mountains. The rest of the mountains fall within the 3-6 inch
range. The Wet Mountain Valley is expected to see 1 to 3 inches.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Rain and snow showers will be winding down Monday morning, with
additional accumulations of 1 to 3 inches expected across the
higher terrain, greatest over the eastern San Juan and La Garita
mountains, as well and the northern Sangre de Cristo mountains.

Breezy to windy conditions are expected over and near the higher
terrain Monday night and Tuesday, with strong winds spreading out
across the eastern plains Tuesday afternoon. Breezy to windy
conditions are expected to continue across the area Wednesday and
Thursday before diminishing Friday and into next weekend.

The windy weather and persistent dry conditions will lead to the
potential for critical fire weather conditions across portions of
central and southeast Colorado Tuesday through Friday, with the
most widespread conditions expected on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the mountains and mountain valleys today and
tonight.

SKELLY/23

In the hours before

Local storm report, Apr 3, 4:56 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT SUN APR 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             1 WSW ROSITA            38.09N 105.35W
04/03/2022  M2.3 INCH        CUSTER             CO   CO-OP OBSERVER

            STILL SNOWING.

&&
Local storm report, Apr 3, 5:57 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT SUN APR 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     SNOW             4 N FLORISSANT          39.00N 105.30W
04/03/2022  M2.9 INCH        TELLER             CO   TRAINED SPOTTER

            STOPPED SNOWING AT THIS TIME.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:30 AM MDTWinter Weather AdvisoryPUBChaffee, Lake, Saguache45 hr
Apr 4, 3:35 AM MDTHigh Wind WatchPUBChaffee, Custer, El Paso, Fremont, Pueblo, Teller11 hr
Apr 4, 3:01 PM MDTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more27 hr
Apr 4, 3:13 PM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more12 hr
Apr 4, 3:13 PM MDTRed Flag WarningPUBBaca, El Paso, Las Animas27 hr

Nearby

Winter Storm Warnings in Colorado, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.